Can't find what you were looking for?

Sexual Health

0

Should one having depression along with sexual dysfunction take SSRI drugs (known to cause further sexual dysfunction)?

  • 1 people answered
0 Vote
1 Contributor
71 Views
0 Saved

By answering this question, you accept our community guidelines.

  • 0
Whatsapp image 2017 12 15 at 9.28.05 am
Health Blogger and Fitness Expert 31 March 2018 at 11:50

Sexual dysfunction is one of the major side effects of the antidepressants especially SSRI. The three most common antidepressant-induced sexual side effects include decreased sexual interest (libido), decreased physiological arousal (including lubrication in women and erection in men), and delayed or blocked orgasm. Sexual side effects due to antidepressants may emerge within a few days to a few months of starting medication depending upon a patient’s physiological makeup and response to the medication. Serotonin, a neurotransmitter, appears to have a negative impact on the desire and arousal phases of the sexual response cycle. switching to an alternative antidepressant medication known to cause a lower incidence of sexual side effects.